Alert archive / Texas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 237, NWS Fort Worth, TX

June 8, 2003Hamilton County, Lampasas County, Mills County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 8, 2003, 9:35 AM CDT for Hamilton County, Lampasas County, Mills County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2003, 9:35 AM CDT (14:35 UTC)
Expired
Jun 8, 2003, 10:30 AM CDT
In force
55 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

Counties Hamilton County, TX, Lampasas County, TX, Mills County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 2.6 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2003-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2003-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
770 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

977 
WUUS54 KFWD 081435
SVRFTW
TXC193-281-333-081530-

BULLETIN - IMMEDIATE BROADCAST REQUESTED...CORRECTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
926 AM CDT SUN JUN 8 2003

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HAMILTON COUNTY IN NORTH CENTRAL TEXAS
  LAMPASAS COUNTY IN NORTH CENTRAL TEXAS
  MILLS COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 1030 AM CDT

* AT 926 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A  
  SEVERE THUNDERSTORM OVER GOLDTHWAITE...MOVING SOUTHEAST AT 40 MPH.
  THIS STORM HAS PRODUCED WIND GUSTS TO 60 MPH AT LAKE MERRITT NEAR  
  GOLDTHWAITE. 

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LOMETA IN LAMPASAS COUNTY AROUND 1000 AM
  PEARL IN HAMILTON COUNTY AROUND 1000 AM 

HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR
YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES.

LAT...LON 3172 9853 3150 9884 3118 9835 3157 9812

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 9:00 AM CDT, 35 minutes earlier.

Area forecast discussion, Jun 8, 9:00 AM CDT, 35 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE FORT WORTH TX
900 AM CDT SUN JUN 8 2003

.MID MORNING UPDATE...
FCST NEEDED SOME TWEAKS...ESPECIALLY SW CWFA AS LINE OF STORMS MOVES
SEWD THROUGH BL MOISTURE/INSTABILITY AXIS AND TOWARDS BEST PRESSURE
FALLS NEAR 2MB/3HR FROM KTPL...WWD TO KBWD. MADE THESE AREAS
CATEGORICAL WITH HEAVY RAIN WORDING FOR THIS MORNING WITH CONTINUING
CHANCE LINGERING BEYOND 18Z WHERE OLD OUTFLOW AND SOME DAYTIME
HEATING MAY RESULT IN SCT SHOWERS OR STORMS...BUT THIS REMAINS TO BE
SEEN. FARTHER NE TOWARDS THE METROPLEX AND RED RIVER...JUST LIKELY RAIN
THIS MORNING I-20 CORRIDOR TAPERING OFF TO SLIGHT CHANCE OF RAIN AS
YOU GET TOWARDS THE RED RIVER...WITH NO POPS THIS AFTERNOON. FEEL AREAS
I-20 NWD ARE PRETTY STABLE AND TOOK THUNDER OUT WITH SOME BREAKS IN
CLOUDS EXPECTED THIS AFTERNOON. OTHERWISE...TWEAKED WINDS/SKY COVER
PER CURRENT TRENDS AS WELL. HELD OFF ON MAX TEMPS FOR NOW...BUT MAY
NEED TO DROP MANY AREAS POSSIBLY A CATEGORY PER WHERE CLOUDS/
CONVECTION HOLD ON THE LONGEST. WILL WAIT IT OUT AND HAVE ANOTHER
UPDATE JUST BEFORE/BY NOON TO FRESHEN FCSTS UP. UPDATES OUT SOON.

05/

.EARLY MORNING PUBLIC UPDATE 410 AM CDT...
A LARGE AREA OF MODERATE TO HEAVY RAINFALL...WITH EMBEDDED
THUNDERSTORMS...CONTINUES ACROSS NORTHERN AREAS OF TEXAS...NORTH OF
A COLD FRONT MOVING SOUTH ACROSS THE STATE. HOWEVER...AS HAS BEEN
THE CASE FOR THE LAST WEEK...SHORT TERM MODEL GUIDANCE DIFFERS
SIGNIFICANTLY CONCERNING PRECIP CHANCES ACROSS THE AREA. WEAK TO
MODERATE ISENTROPIC LIFT NORTH OF THE SURFACE FRONT AND ALONG THE
300-310K SURFACES WILL LIKELY MAINTAIN THIS AREA OF PRECIP
THROUGHOUT THE EARLY AFTERNOON. HOWEVER...AS FRONTOLYSIS OCCURS
LATER TODAY...EXPECT PRECIP CHANCES TO DIMINISH AS WELL. THUS...FOR
NOW...WILL CARRY THE HIGHEST RAIN CHANCES ACROSS NORTHERN HALF OF
THE CWA /GENERALLY ALONG AND NORTH OF I-20/ DURING THE MORNING
PERIOD. DESPITE A LACK OF DEEP MOISTURE...AND WEAK HEIGHT RISES
NOTED ON 08/00Z UPPER AIR ANALYSIS...CURRENT FEELING IS THAT MOST
LOCATIONS ACROSS THE NORTH WILL AT LEAST SEE SOME RAINFALL FROM THIS
COMPLEX. AFTERNOON HIGH TEMPS TODAY WILL BE A BIT COOLER...AS A
RESULT OF MORE CLOUD COVER AND RAIN COOLED AIR.

TONIGHT SHOULD FEATURE MOSTLY CLEAR SKIES ACROSS NORTH TEXAS...WITH
LIGHT WINDS LEADING TO ANOTHER COOL MORNING ON MONDAY. HOWEVER...AS
MID/UPPER LEVEL ANTICYCLONIC FLOW STRENGTHENS DURING THE DAY ON
MONDAY...A RAPID WARM-UP IS EXPECTED...WITH MONDAY AFTERNOON
POSSIBLY THE WARMEST OF THE UPCOMING WEEK. AFTERNOON MAXES SHOULD BE
GREATEST IN THE SOUTHEAST CWA...WHERE DRIER SOIL CONDITIONS WILL
ALLOW FOR HIGHER TEMPS. LOW-LEVEL MOISTURE WILL BEGIN RETURNING TO
NORTH TEXAS ON MONDAY NIGHT...WITH ISOLATED TSRA POSSIBLE ALONG
SEABREEZE BOUNDARY IN SOUTHEAST ZONES ON TUESDAY AFTERNOON.

OVERALL...NOT TOO MANY CHANGES WERE MADE TO THE CURRENT EXTENDED
FORECAST. THERE MAY BE ADDITIONAL SEABREEZE ACTIVITY IN THE
SOUTHEAST ON WEDNESDAY...AS UPPER LEVEL RIDGING OVER SOUTHERN TEXAS
NEVER COMPLETELY BUILDS ACROSS NORTH TEXAS. WILL GENERALLY USE
PERSISTENCE FOR THE TEMPERATURE FORECAST...AND KEEP THURSDAY AND
FRIDAY DRY...AS MID-LEVEL FLOW FLATTENS ACROSS THE AREA. WILL ALSO
MAINTAIN SLIGHT CHANCE POPS ON SATURDAY...BUT AM SKEPTICAL AT THIS
POINT.

DFW   83  62  92  73 /  60   0   0   0
ACT   86  62  95  74 /  40   0   0   0
PRX   81  60  89  70 /  60   0   0   0
DTO   82  62  91  71 /  60   0   0   0
TKI   82  61  91  72 /  60   0   0   0
DAL   84  63  92  73 /  60   0   0   0
TRL   84  63  92  73 /  40   0   0   0
CRS   86  64  95  73 /  40   0   0   0
TPL   86  64  95  74 /  40   0   0   0

.FWD...NONE.

65/DD
Hazardous weather outlook, Jun 8, 7:45 AM CDT, 1 hour 50 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-082200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
745 AM CDT SUN JUN 8 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
RAIN AND THUNDERSTORMS ALONG AND NORTH OF INTERSTATE 20 WILL
GRADUALLY END BY LATE AFTERNOON. SOUTH OF INTERSTATE 20...SCATTERED
THUNDERSTORMS ARE POSSIBLE THROUGH THIS AFTERNOON. A FEW OF THE
THUNDERSTORMS SOUTH OF INTERSTATE 20 MAY BRIEFLY BECOME SEVERE WITH
HAIL UP TO ONE INCH IN DIAMETER POSSIBLE.

.DAYS TWO THROUGH SEVEN...

THERE WILL BE A CHANCE OF THUNDERSTORMS SATURDAY.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED DUE TO THE BRIEF AND ISOLATED
NATURE OF ANY SEVERE WEATHER.

07/BB

In the hours before

Local storm report, Jun 8, 9:29 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
929 AM CDT SUN JUN 8 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0928 AM    GOLDTHWAITE               TX   60  MPH TSTM GUST
06/08/03   MILLS                          REPORTED BY LAW ENFORCEMENT

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 12:37 AM CDTSevere Thunderstorm WarningFWDStephens53 min
Jun 8, 1:09 AM CDTSevere Thunderstorm WarningFWDPalo Pinto51 min
Jun 8, 7:36 AM CDTSevere Thunderstorm WarningFWDMilam54 min
Jun 8, 9:48 AM CDTSevere Thunderstorm WarningFWDCoryell57 min

Nearby

Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.